question-icon

What causes dizziness and headache while on antihypertensive medication?

default
Posted on Mon, 30 Nov 2015
Question: Dear sir,
Hello.
My wife XXXXXXX XXXXXXX Age 31 yrs .Recently she has undergone with D&C due to miscarriage.After that she was fine.She is suffering from hypertension .on 30.09.2015 her BP waS 160/90 & is prescribed PRAZOPRESS XL 2.5 & Telma-AM (Telmisartan 40 mg, Amlodipine besylate 5 mg) .She is also taking Thyronorm-12.5 mcg.She is also taking Irozorb plus.on 30.10.2015 her BP was 130/82.
Report of test carrird on 30.10.2015 are as follows:-
Haemoglobin-12 & Sugar fasting -88.T3 = 107,T4=9,TSH=4.19 .Her Thyroid test was ok but doctor suggested to take for 1 month & then stop it.
Last 1 week she is complaining that headache & dizziness with problem in eye.We consulted Eye specialist & prescribed -1 in R & L both but she is complaining headche & dizziness (Chakkar)
Eye doctor suggested that headche may be due to setting of glass but i could not understand about dizziness may be due to raising of BP but her BP is now normal 120/80.
May please advise me as i am unable to judge what to do next ,as i am living in Begusarai(Bihar) not developed town lack of good physician.May be due to side effect of BP medicine.
with Regards XXXXXXX XXXXXXX
doctor
Answered by Dr. Rakhi Tayal (46 minutes later)
Brief Answer:
Can be due to decreased fluid intake.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The dizziness and headache that she is having now can be related to decreased fluid intake, inability to adjust to new specs or a side effect of the anti hypertensive medications that she is taking.
She can increase her fluid intake. Since all her tests have come normal there is no need to worry.
In case the dizziness is persistent then she can stop taking thyronorm and see if it helps. Using the spectacles continuously during the day will also help. She will gradually get habituated to the specs and it will decrease the stress on her eyes and brain.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL XXXX

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (14 hours later)
Hello,
Thanks for counselling.
1) We will try to stop thyronorm as doctor also suggested to stop.
2) As BP medicine PRAZOPRESS XL 2.5 {Prazosin(2.5 mg)} + Telma-AM {(Telmisartan 40 mg, Amlodipine besylate 5 mg) } may also be the reason for drowsiness (feeling sleepy),Dizziness ,palpitation some time.Can we try another substitute to fix the problem as it is supposed that patient may have to take these medicine for long span for time.
3) Another Suggestion like change in life style,exercise ,diet & other method to control anxiety etc.
4)Possible causes of High BP may please be elaborated.
5) Is it reqired to consult Physician or to stay with these medicine
6) My wife is afraid of taking these medicine forever.How to wean off from these medicine.
7) Will there will be any problem in conceive ?

with rgds XXXXXXX
doctor
Answered by Dr. Rakhi Tayal (8 hours later)
Brief Answer:
Details below.

Detailed Answer:
1. It is best to stop Thyronorm. It will reduce anxiety.
2. Dizziness and palpitation can be due to side effects of medicine or hypertension itself. The medicine can be changed only after a detailed physical examination and evaluation of cardiac status by a physician. Do consult a physician for this.
3. Decrease caffeine intake and try to do deep breathing exercises and yoga for relaxation.
4. Causes can be detected only by a physician after proper examination and investigations.
5. Do consult a physician.
6. Let her Blood pressure stabilize and the symptoms subside. Do not try to wean off right now. These may be needed for a long term.
7. Will not cause any problem in conception.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal (23 hours later)
Hello,
Thanks for reply.
I have read the side effect of Telmisartan & Prazopress XL.They are showing Dizziness,headce & blurred vision are symptoms.
I feel i should consult General Physician to discuss the side effect & substitute medicine for BP.
May please advise substitute medicine for BP.
doctor
Answered by Dr. Rakhi Tayal (1 hour later)
Brief Answer:
Physical examination and regular BP records are a must.

Detailed Answer:
An alternative BP medicine can be prescribed only after a proper examination. It is best to consult a physician and get the proper medicines prescribed.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13909 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness and headache while on antihypertensive medication?

Brief Answer: Can be due to decreased fluid intake. Detailed Answer: Hello, Thanks for trusting us with your health concern. The dizziness and headache that she is having now can be related to decreased fluid intake, inability to adjust to new specs or a side effect of the anti hypertensive medications that she is taking. She can increase her fluid intake. Since all her tests have come normal there is no need to worry. In case the dizziness is persistent then she can stop taking thyronorm and see if it helps. Using the spectacles continuously during the day will also help. She will gradually get habituated to the specs and it will decrease the stress on her eyes and brain. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL XXXX